Alert archive / New Hampshire / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 28, NWS Gray, ME
NWS Gray, ME issued this severe thunderstorm warning at Jul 10, 2001, 3:34 PM EDT for Coos County, New Hampshire. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 10, 2001, 3:34 PM EDT (19:34 UTC)
- Expired
- Jul 10, 2001, 4:30 PM EDT
- In force
- 56 min
- Issued by
- NWS Gray, ME
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Coos County, NH
The radar
The Portland,ME radar (KGYX), 118 km from the middle of the area, began a volume at 19:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 10, 12:45 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 7.6 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 45 J/kg
- Mixed-layer CIN
- -206 J/kg
- Mixed-layer LCL
- 1003 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KGYX 101935 SVRGYX NHC007-102030- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GRAY ME 334 PM EDT TUE JUL 10 2001 THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... COOS COUNTY IN NORTHERN NEW HAMPSHIRE * UNTIL 430 PM EDT * AT 329 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 16 MILES SOUTHWEST OF ERROL...OR ABOUT 13 MILES NORTHEAST OF LANCASTER...MOVING EAST AT 25 MPH. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN GRAY MAINE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT TUESDAY EVENING FOR SOUTHWESTERN MAINE AND NORTHERN NEW HAMPSHIRE. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 800 PM EDT TUESDAY EVENING FOR SOUTHERN NEW HAMPSHIRE. LAT...LON 4474 7139 4452 7140 4456 7104 4481 7105
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 1:56 PM EDT, 1 hour 38 minutes earlier.
Area forecast discussion, Jul 10, 1:56 PM EDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 156 PM EDT TUE JUL 10 2001 UPPER LOW FROM HUDSON BAY TO MOVE SE ALG WITH SERIES OF SHT WVS OVR NEXT FEW DAYS. LOOKS LIKE IT MAY FINALLY MOVE E AND BE OUT OF THE WX PICTURE FOR THE WKEND. WILL FOLLOW TREND OF PREV FCST KEEPING CHCY PCPN IN FCST FOR AFTN/EVNG PDS INTO THU AND FOR NRN/MTNS SCTNS ON FRI AS WELL. SVR TSTM WATCH TIL 7PM FOR MUCH OF AREA SO WILL HAVE TSTMS IN ZNS FOR FIRST HALF OF TNGT. THEN FOG WILL LIKELY FORM IN INTERIOR PTNS AND SEA FOG KEEPING ITS PRESENCE KNOWN ALG CST. THEN PROCESS STARTS OVR AGAIN TMRW. MARINE...NO CHGS. .GYX... ME...NONE. NH...NONE. JFR }
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 11:39 AM EDT | Severe Thunderstorm Warning | GYX | Coos | 36 min |
| Jul 10, 1:03 PM EDT | Severe Thunderstorm Warning | GYX | Coos | 27 min |
Nearby
Severe Thunderstorm Warnings in New Hampshire, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.